Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 119, NWS Nashville, TN

July 13, 20154 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2015, 6:57 PM CDT for 4 counties in Tennessee. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 6:57 PM CDT (23:57 UTC)
Expired
Jul 13, 2015, 8:00 PM CDT
In force
63 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:25 PM CDTHAIL 15 Nne Celina, TNAT PEA RIDGE QUARTER SIZED HAIL AND LARGER REPORTED ALONG WITH SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO OUT BUILDING.
Jul 13, 7:26 PM CDTHAIL 0.76 Ne Celina, TNDIME SIZED HAIL REPORTED AT HOLLY CREEK RESORT ON DALE HOLLOW LAKE
Jul 13, 7:26 PM CDTHAIL 15 Ne Celina, TNWILLOW GROVE RESORT REPORTED QUARTER SIZED HAIL
Jul 13, 7:36 PM CDTHAIL 0.76 Ne Celina, TNDIME SIZED HAIL REPORTED AT HOLLY CREEK RESORT ON DALE HOLLOW LAKE
Jul 13, 7:46 PM CDTTSTM WND DMG5 Nne Celina, TNAT PEA RIDGE QUARTER SIZED HAIL AND LARGER REPORTED ALONG WITH SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO OUT BUILDING.
Jul 13, 7:46 PM CDTHAIL 15 Nne Celina, TNAT PEA RIDGE QUARTER SIZED HAIL AND LARGER REPORTED ALONG WITH SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO OUT BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 5:55 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WUUS54 KOHX 132357
SVROHX
TNC027-049-133-137-140100-
/O.NEW.KOHX.SV.W.0119.150713T2357Z-150714T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
  PICKETT COUNTY IN MIDDLE TENNESSEE...
  OVERTON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 800 PM CDT

* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  BURKESVILLE...OR 10 MILES NORTHEAST OF CELINA...MOVING SOUTH AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CELINA AROUND 715 PM CDT.
  LIVINGSTON AROUND 750 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GRIMSLEY...STANDING STONE STATE PARK...CRAWFORD...RICKMAN AND DALE
HOLLOW LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR DALE HOLLOW LAKE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3662 8510 3619 8495 3617 8522 3620 8532
      3622 8533 3624 8542 3628 8546 3628 8545
      3630 8546 3630 8549 3640 8550 3644 8554
      3662 8560 3661 8550 3663 8527
TIME...MOT...LOC 2355Z 344DEG 20KT 3669 8542 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

BARNWELL
1 follow-up statement
370 
WWUS54 KOHX 140025
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT MON JUL 13 2015

TNC027-049-133-137-140100-
/O.CON.KOHX.SV.W.0119.000000T0000Z-150714T0100Z/
CLAY TN-FENTRESS TN-PICKETT TN-OVERTON TN-
725 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLAY...SOUTHWESTERN FENTRESS...PICKETT AND OVERTON
COUNTIES...

AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
CELINA...MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LIVINGSTON AROUND 750 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GRIMSLEY...STANDING STONE STATE PARK...CRAWFORD...RICKMAN AND DALE
HOLLOW LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR DALE HOLLOW LAKE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3662 8510 3619 8495 3617 8522 3620 8532
      3622 8533 3624 8542 3628 8546 3628 8545
      3630 8546 3630 8549 3640 8550 3644 8552
      3662 8556 3661 8550 3663 8527
TIME...MOT...LOC 0024Z 336DEG 24KT 3655 8537 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

BARNWELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:12 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 13, 6:12 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT MON JUL 13 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

DID A QUICK UPDATE TO INCREASE POPS ACROSS THE NORTHEAST. STORMS
THAT ARE DEVELOPING ON AN OUTFLOW BOUNDARY ARE CONTINUING TO PUSH
SOUTHWARD AND WILL LIKELY PUSH INTO THE UPPER CUMBERLAND PLATEAU
OVER THE NEXT HOUR. THESE STORMS WILL LIKELY CONTAIN DAMAGING WIND
GUSTS AND LARGE HAIL...AND THERE IS A CHANCE OF TORNADO AS
WELL...BUT THE STRAIGHT LINE WIND AND HAIL THREAT IS THE BIGGEST
CONCERN.

UNGER

&&

.AVIATION...
00Z TAF DISCUSSION.

MAINLY VFR CONDITIONS EXPECTED THROUGH MOST OF THIS TAF PERIOD.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...FOR KCSV EARLY
THIS EVENING...AND AGAIN TOMORROW FOR KBNA/KCSV. VIS AND CIGS WILL
DROP WITH THE HEAVIER THUNDERSTORMS.

WINDS WILL BE A LITTLE BREEZY FOR A COUPLE OF HOURS THIS
EVENING...RELAX OVERNIGHT AND PICK UP AGAIN TUESDAY MORNING OUT OF
THE WEST.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 13, 5:41 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
541 AM CDT MON JUL 13 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
541 AM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...AFTERNOON
HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE
TONIGHT...MAINLY ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE...
SPECIFICALLY THE UPPER CUMBERLAND REGION. MAIN CONCERNS WITH
SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE DAMAGING WINDS...
ALTHOUGH LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE
TOTALLY RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE
TUESDAY AFTERNOON...MAINLY ACROSS EASTERN PORTIONS OF MIDDLE
TENNESSEE...SPECIFICALLY THE UPPER CUMBERLAND REGION. CONCERNS
WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON
TUESDAY AFTERNOON.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jul 13, 3:36 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT MON JUL 13 2015

TNZ005>009-023>032-056>065-075-077>079-093>095-130500-STEWART-
MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES-INCLUDING THE CITIES
OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...WAYNESBORO...LAWRENCEBURG...
PULASKI 336 PM CDT MON JUL 13 2015

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND TUESDAY AFTERNOON
ACROSS MIDDLE TENNESSEE...
...FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...
AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE 100 TO 105
DEGREES TOMORROW THROUGH SUNDAY...

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
MIDDLE TENNESSEE AS A COMPLEX OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO MOVE INTO THE MID STATE IN ASSOCIATION WITH AN
ESTABLISHED NORTHWESTERLY UPPER LEVEL FLOW PATTERN ALOFT. A COUPLE
OF STORMS ARE POSSIBLE ALONG THE CUMBERLAND PLATEAU THIS EVENING BUT
THE MAIN THREAT WILL BE OVERNIGHT AFTER MIDNIGHT. AREAS NORTH OF I
40 ARE MOST LIKELY TO SEE THESE STORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS AND LOCALIZED FLOODING WITH BRIEF HEAVY DOWNPOURS.
THE THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO IS LOW BUT CANNOT
BE COMPLETELY RULED OUT.

AS THIS COMPLEX OF SHOWERS AND THUNDERSTORMS MOVES ACROSS AND
SOUTHEASTWARD OUT OF MIDDLE TENNESSEE LATER TONIGHT...IT WILL
LEAVE OUTFLOW BOUNDARIES ACROSS THE AREA...AND ALONG WITH EXPECTED
UPPER LEVEL NORTHWESTERLY FLOW USHERING IN ADDITIONAL DISTURBANCES
TO THE REGION. THIS COULD RESULT IN A REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS AT LEAST THE EASTERN HALF OF THE MID STATE
TUESDAY AFTERNOON...WITH AGAIN THE GREATEST POTENTIAL FOR SEVERE
THUNDERSTORMS ACROSS THE UPPER CUMBERLAND REGION. WITH SEVERE
THUNDERSTORMS THAT DO OCCUR...DAMAGING WINDS WILL ONCE AGAIN BE THE
MAIN CONCERN...WITH A SMALL CHANCE OF A TORNADO AND LARGE HAIL.
AGAIN...SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN BRIEF HEAVY
RAINFALL... RESULTING IN LOCALIZED FLOODING.

ALONG WITH THE ABOVE SEVERE WEATHER POTENTIAL...AFTERNOON HEAT INDEX
VALUES TUESDAY AFTERNOON THROUGH SUNDAY WILL GENERALLY RANGE FROM
100 TO 105 DEGREES FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU
REGION. THIS IS THE RESULT OF BUILDING UPPER LEVEL RIDGING
INFLUENCES FROM THE SOUTHERN AND CENTRAL PLAINS BECOMING MORE
PRONOUNCED ACROSS THE MID STATE...ALONG WITH WARM...MOIST... AND
THUS HUMID AIR BEING USHERED IN FROM THE GULF OF MEXICO.

IT IS IMPORTANT THAT YOU TAKE THE PROPER PRECAUTION AND
PREPAREDNESS ACTIONS IN DEALING WITH THIS HEAT. TAKE EXTRA
PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS...ESPECIALLY
THE ELDERLY...HOMELESS...OTHERS WITH SPECIAL NEEDS...ALONG WITH
PETS. REMEMBER WHEN EXITING YOUR VEHICLE...TO CHECK THE BACK
SEAT FOR CHILDREN.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...AND THE
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE WEBSITE AT
WEATHER.GOV/NASHVILLE FOR THE LATEST ON THESE DEVELOPING SEVERE
WEATHER AND AFTERNOON HEAT INDEX VALUE SITUATIONS.

10
Special weather statement, Jul 13, 4:20 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT MON JUL 13 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-140500-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
420 PM CDT MON JUL 13 2015

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND TUESDAY AFTERNOON
ACROSS MIDDLE TENNESSEE...
...FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...
AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE 100 TO 105
DEGREES TOMORROW THROUGH SUNDAY...

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
MIDDLE TENNESSEE AS A COMPLEX OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO MOVE INTO THE MID STATE IN ASSOCIATION WITH AN
ESTABLISHED NORTHWESTERLY UPPER LEVEL FLOW PATTERN ALOFT. A COUPLE
OF STORMS ARE POSSIBLE ALONG THE CUMBERLAND PLATEAU THIS EVENING BUT
THE MAIN THREAT WILL BE OVERNIGHT AFTER MIDNIGHT. AREAS NORTH OF I
40 ARE MOST LIKELY TO SEE THESE STORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS AND LOCALIZED FLOODING WITH BRIEF HEAVY DOWNPOURS.
THE THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO IS LOW BUT CANNOT
BE COMPLETELY RULED OUT.

AS THIS COMPLEX OF SHOWERS AND THUNDERSTORMS MOVES ACROSS AND
SOUTHEASTWARD OUT OF MIDDLE TENNESSEE LATER TONIGHT...IT WILL
LEAVE OUTFLOW BOUNDARIES ACROSS THE AREA...AND ALONG WITH EXPECTED
UPPER LEVEL NORTHWESTERLY FLOW USHERING IN ADDITIONAL DISTURBANCES
TO THE REGION. THIS COULD RESULT IN A REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS AT LEAST THE EASTERN HALF OF THE MID STATE
TUESDAY AFTERNOON...WITH AGAIN THE GREATEST POTENTIAL FOR SEVERE
THUNDERSTORMS ACROSS THE UPPER CUMBERLAND REGION. WITH SEVERE
THUNDERSTORMS THAT DO OCCUR...DAMAGING WINDS WILL ONCE AGAIN BE THE
MAIN CONCERN...WITH A SMALL CHANCE OF A TORNADO AND LARGE HAIL.
AGAIN...SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN BRIEF HEAVY
RAINFALL... RESULTING IN LOCALIZED FLOODING.

ALONG WITH THE ABOVE SEVERE WEATHER POTENTIAL...AFTERNOON HEAT INDEX
VALUES TUESDAY AFTERNOON THROUGH SUNDAY WILL GENERALLY RANGE FROM
100 TO 105 DEGREES FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU
REGION. THIS IS THE RESULT OF BUILDING UPPER LEVEL RIDGING
INFLUENCES FROM THE SOUTHERN AND CENTRAL PLAINS BECOMING MORE
PRONOUNCED ACROSS THE MID STATE...ALONG WITH WARM...MOIST... AND
THUS HUMID AIR BEING USHERED IN FROM THE GULF OF MEXICO.

IT IS IMPORTANT THAT YOU TAKE THE PROPER PRECAUTION AND
PREPAREDNESS ACTIONS IN DEALING WITH THIS HEAT. TAKE EXTRA
PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS...ESPECIALLY
THE ELDERLY...HOMELESS...OTHERS WITH SPECIAL NEEDS...ALONG WITH
PETS. REMEMBER WHEN EXITING YOUR VEHICLE...TO CHECK THE BACK
SEAT FOR CHILDREN.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...AND THE
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE WEBSITE AT
WEATHER.GOV/NASHVILLE FOR THE LATEST ON THESE DEVELOPING SEVERE
WEATHER AND AFTERNOON HEAT INDEX VALUE SITUATIONS.

27

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.